Painter1

Junior Member
10+ Year Member
7+ Year Member
Mar 16, 2006
214
0
Status
60-year-old White male hx of cancer s/p chemotherapy becomes pancytopenic with consequent e. coli bacteremia and distributive shock. intubated for airway protection after episode of tachypnea. unresponsive to fluids, blood pressure responds to dopamine, later switched to neo and levo. subsequent labs reveal trop of 6 and ckmb of 50.

is MI an uncommon complication of distributive shock? did the pressors contribute or cause the M.I.?
 

DreamMachine

10+ Year Member
Jul 15, 2006
373
3
Status
Attending Physician
.
 
OP
P

Painter1

Junior Member
10+ Year Member
7+ Year Member
Mar 16, 2006
214
0
Status
he was hovering consistently around 85/50 before we went down to transfer him to the ICU. when we cycled his blood pressure once there he was 68/37. at that point the dopamine drip was started. i never saw his bp more than 120/60 since. this are all rough values.
 
About the Ads

DreamMachine

10+ Year Member
Jul 15, 2006
373
3
Status
Attending Physician
.
 

bullard

Senior Member
10+ Year Member
Oct 15, 2005
429
11
Status
Attending Physician
This is demand ischemia from septic shock.

The important thing is to not immediately consult cards b/c the treatment is to reverse the cause of the ischemia (fluid, pressors, broad spectrum Abx, possibly Xigris), not heparin/integrillin/cath. The pathophysiology is different from the usual NSTEMI w/ plaque rupture and all that jazz.
 
About the Ads